Georgia, 2014

Hail and Damaging Winds in Georgia, June 6, 2014

June 6, 2014 · NWS FFC · 16 events in 13 counties and zones

Another in a series of shortwaves moved across the area on the 6th. Plentiful moisture was in place and with a weak surface boundary sliding south across the area, another round of widespread showers and thunderstorms was able to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$62,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Another in a series of shortwaves moved across the area on the 6th. Plentiful moisture was in place and with a weak surface boundary sliding south across the area, another round of widespread showers and thunderstorms was able to develop. Several of these became severe with damaging wind gusts reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 6, 1:57 PM EST, 59 minutes earlier.

Area forecast discussion, Jun 6, 1:57 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT FRI JUN 6 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
MOIST AND UNSTABLE AIRMASS ASSOCIATED WITH 2 SHORT WAVES ARE THE
MAIN CONCERN TONIGHT. MLCAPES RUNNING 1000-2000 EXCEPT SLIGHTLY LESS
FOR THE FAR ENE PORTION OF THE STATE. FIRST SHORT WAVE RESPONSIBLE
FOR THE ONGOING CONVECTION AND THE SECOND EXPECTED TO ENHANCE
SHOWERS AND STORMS OVER MS/AL AND MOVE ACROSS THE AREA VERY LATE
THIS AFTERNOON AND THIS EVENING...TENDING TO FAVOR CENTRAL GA MORE
SO. THE 4KM WRF REFLECTIVITY IS QUITE FAST WITH THIS SECOND
ROUND/AREA OF CONVECTION WHILE THE HRRR HAS BEEN QUITE INCONSISTENT
AND SLOWER.

MODELS SEEM TO INDICATE LESS HELP FROM SHORT ENERGY ALOFT FOR SATURDAY
AND THINKING IS CONVECTION WILL BE HIGHLY TIED TO THE INSTABILITY
AND DURING THE AFTERNOON.

FORECAST LOW TEMPERATURES RUNNING 2-4 DEGREES ABOVE NORMAL TONIGHT
AND FORECAST HIGH TEMPERATURES RUNNING NEAR TO 3 DEGREES ABOVE
NORMAL FOR SATURDAY.

BDL

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
EXPECT A CONTINUATION OF SHORT WAVES MOVING THROUGH THE OH/TN VALLEYS
INTO THE FIRST OF THE WEEK. WITH SO MANY OUTFLOW BOUNDARIES AROUND
IT WILL BE HARD TO PREDICT WHICH AREA OF THE CWA TO FAVOR WITH
HIGHER POPS. HOWEVER WITH THE REMNANTS OF A FRONTAL BOUNDARY ACROSS
THE NORTH...HAVE RAISED POPS INTO THE LIKELY CATEGORY IN THAT AREA
FOR SUNDAY. OTHERWISE THERE SHOULD BE AT LEAST A CHANCE OF
CONVECTION EACH DAY THROUGH THE PERIOD. HAVE MADE NO CHANGES TO
THE FORECAST. THE PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

&&

.PREVIOUS LONG TERM...
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN
THROUGH THE EXTENDED PERIODS. ON SUNDAY... MODELS AGREE ON A
SURFACE LOW PRESSURE SYSTEM PUSHING INTO THE OHIO VALLEY. THIS
DRAGS A WEAK FRONTAL BOUNDARY SOUTHWARD TO AROUND NORTH GA BY
SUNDAY NIGHT INTO MONDAY. THIS FRONT QUICKLY RETREATS NORTHWARD
MONDAY NIGHT IN RESPONSE TO A STRONGER LOW PRESSURE SYSTEM
DEEPENING OVER THE PLAINS WHERE IT CUTS OFF BY TUESDAY... AND
SLOWLY DRIFTS EASTWARD THROUGH FRIDAY. AS A RESULT... EXPECT A
DEEP SOUTHERLY FLOW TO PROVIDE AMPLE MOISTURE AND INSTABILITY TO
PRODUCE AT LEAST SCATTERED DIURNALLY DRIVEN AFTERNOON AND EVENING
STORMS EACH DAY. ALTHOUGH A FRONT MAY PROVIDE A BETTER FOCUS FOR
STORMS MONDAY AFTERNOON ACROSS NORTH GA... THE LACK OF A FRONTAL
FOCUS AND NOTED WEAK SHEAR VALUES FOR TUESDAY AND WEDNESDAY
SUGGEST STORMS THEN SHOULD BE MORE OF THE TYPICAL GARDEN VARIETY
AFTERNOON/EVENING PULSE STORMS... AND THEREFORE... FOR THE MOST
PART... REMAIN BELOW SEVERE LIMITS. HOWEVER... AS THE UPPER LOW
KICKS EASTWARD AND APPROACHES THE AREA WEDNESDAY NIGHT AND
THURSDAY... THE ADDED UPPER SUPPORT COULD ENHANCE STORM
DEVELOPMENT FOR THURSDAY AND FRIDAY. THE PATTERN WARRANTS SHOWING
A CONTINUED CHANCE FOR AT LEAST AFTERNOON AND EVENING STORMS
THROUGH THE EXTENDED... WITH POSSIBLY THE GREATER CHANCES AND
COVERAGE OCCURRING LATER IN THE PERIOD. OTHERWISE... A MOS BLEND
OF TEMPS CONTINUE TO SHOW DAYTIME HIGHS MOSTLY IN THE MID-UPPER
80S TO LOWER 90S... WHILE LOWS HOLD STEADY IN THE 60S AND 70S
THROUGH THE LONG TERM.

39

AVIATION...
18Z UPDATE...
MAINLY VFR CEILINGS AND CONDITIONS EXPECTED INTO THE OVERNIGHT
EXCEPT FOR LOWER CONDITIONS IN THUNDERSTORMS. SURFACE WINDS
MOSTLY WNW 7-12 KTS WITH SOME GUSTS EXCEPT FOR VARIABLE AND
STRONGER WINDS AROUND STORMS.

//ATL CONFIDENCE...
18Z UPDATE...
LOW CONFIDENCE FOR IMPACTS OF THUNDERSTORMS TO ATL.
MEDIUM CONFIDENCE ALL OTHER ELEMENTS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  89  69  87 /  30  40  30  50
ATLANTA         70  88  72  86 /  40  40  30  40
BLAIRSVILLE     59  84  64  80 /  30  40  30  60
CARTERSVILLE    66  88  69  87 /  40  40  30  50
COLUMBUS        72  90  73  90 /  60  40  20  40
GAINESVILLE     68  87  70  84 /  30  40  30  60
MACON           68  90  71  88 /  50  50  30  40
ROME            67  87  70  86 /  40  40  30  60
PEACHTREE CITY  67  89  69  87 /  50  40  30  40
VIDALIA         72  92  72  90 /  60  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DOUGLAS...FAYETTE...
FLOYD...GORDON...HARALSON...HARRIS...HEARD...MERIWETHER...
MURRAY...MUSCOGEE...NORTH FULTON...PAULDING...PIKE...POLK...
SOUTH FULTON...SPALDING...TALBOT...TROUP...WALKER...WHITFIELD.

&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jun 6, 2:09 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT FRI JUN 6 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
309 PM EDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG TO POTENTIALLY SEVERE STORMS EXPECTED THIS AFTERNOON
AND EVENING...

WEATHER HAZARDS EXPECTED...
STRONG TO POTENTIALLY DAMAGING STRAIGHT-LINE WINDS AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...LARGE HAIL IS NOT
OUT OF THE QUESTION.

DISCUSSION...
AN UPPER DISTURBANCE WILL DRIVE ANOTHER THUNDERSTORM COMPLEX
TOWARD THE STATE THIS AFTERNOON. THESE STORMS WILL PUSH INTO A
MOIST AND UNSTABLE AIR MASS AND BRING A THREAT OF STRONG TO
POTENTIALLY SEVERE STORMS TO THE AREA DURING THE LATE AFTERNOON
AND EVENING HOURS. THE WESTERN PARTS OF THE STATE WILL BE THE MOST
VULNERABLE FOR STRONG TO SEVERE STORMS... HOWEVER... ISOLATED
STRONG TO SEVERE STORMS ARE STILL POSSIBLE FURTHER EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON
SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE AFTERNOON
AND EVENING.

A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS ON SUNDAY AND MONDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL HELP ENHANCE STORM
DEVELOPMENT ACROSS THE AREA TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 6, 1:44 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT FRI JUN 6 2014

GAZ045>049-055-057>059-061915-
244 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
NEWTON...MORGAN...BUTTS...DEKALB...HENRY...CLAYTON...WALTON AND
JASPER COUNTIES UNTIL 315 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM HIDDEN VALLEY PARK TO
MANSFIELD. THIS LINE IS MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
ROCKDALE...NEWTON...MORGAN...BUTTS...DEKALB...HENRY...CLAYTON...WALTO
N AND JASPER COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE KLONDIKE...PANOLA MOUNTAIN STATE
PARK...SNAPFINGER...ARABIA MOUNTAIN...BELMONT...LITHONIA...HIDDEN
VALLEY PARK...EAGLES LANDING...STOCKBRIDGE...REX...RICHARDSON PARK...
MILSTEAD...CONYERS...KELLEYTOWN AND OAK HILL.

&&

LAT...LON 3359 8359 3326 8383 3355 8431 3373 8417
TIME...MOT...LOC 1843Z 303DEG 35KT 3358 8415
Special weather statement, Jun 6, 2:03 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT FRI JUN 6 2014

GAZ024-061930-
303 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN BANKS COUNTY UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOMER...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BANKS
COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PINEFIELD CROSSROADS...HOLLINGSWORTH...HOMER...FIVE POINTS
AND BANKS CROSSING.

&&

LAT...LON 3449 8354 3444 8338 3439 8337 3433 8339
      3426 8333 3425 8333 3422 8336 3432 8362
TIME...MOT...LOC 1904Z 302DEG 9KT 3437 8349
Special weather statement, Jun 6, 2:13 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT FRI JUN 6 2014

GAZ055-057-061945-
313 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN HENRY AND CLAYTON
COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JW SMITH RESERVOIR...MOVING EAST AT 20 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY AND
CLAYTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE JW SMITH RESERVOIR...ATLANTA MOTOR SPEEDWAY...
LOVEJOY...HAMPTON...FLIPPEN...BLACKSVILLE AND MCDONOUGH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3344 8439 3350 8415 3337 8414 3336 8440
      3339 8440 3341 8439 3342 8440 3343 8440
TIME...MOT...LOC 1913Z 264DEG 19KT 3341 8435
Special weather statement, Jun 6, 2:26 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT FRI JUN 6 2014

GAZ047-062000-
326 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON COUNTY UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINDSOR...MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WINDSOR...LOGANVILLE...YOUTH...BOLD SPRINGS...
BETWEEN...NICHOLASVILLE...CAMPTON...GRATIS...MONROE...MOUNT VERNON...
PANNELL...HERNDONVILLE...GOOD HOPE AND EBENEZER. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8376 3389 8376 3392 8366 3390 8363
      3389 8362 3388 8359 3385 8357 3382 8351
      3366 8364 3382 8393 3393 8380
TIME...MOT...LOC 1927Z 300DEG 24KT 3388 8383
Special weather statement, Jun 6, 2:27 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT FRI JUN 6 2014

GAZ056>058-062000-
327 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING...BUTTS
AND HENRY COUNTIES UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUELLA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...BUTTS AND HENRY COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE TOWALAGA...LUELLA...LOCUST
GROVE...MCKIBBEN...JENKINSBURG...FINCHERVILLE...JACKSON...STARK AND
WORTHVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8392 3331 8389 3324 8395 3332 8428
      3337 8427 3337 8414 3341 8414
TIME...MOT...LOC 1927Z 282DEG 24KT 3335 8418
Special weather statement, Jun 6, 2:56 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI JUN 6 2014

GAZ067-068-062030-
356 PM EDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PIKE AND MERIWETHER COUNTIES UNTIL 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOOSTER...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE AND
MERIWETHER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ROCKY MOUNT...WOOSTER...GREENVILLE...GAY...IMLAC...
WOODBURY...MOLENA...CONCORD...LIFSEY SPRINGS AND MEANSVILLE.

&&

LAT...LON 3319 8468 3305 8430 3299 8433 3299 8448
      3297 8450 3297 8453 3296 8452 3292 8453
      3291 8451 3289 8451 3303 8478
TIME...MOT...LOC 1956Z 297DEG 18KT 3307 8464

The radar

The Atlanta radar (KFFC), 56 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Butts

When
June 6, 2:56 PM EST
Where
Butts County, 0.69 mi S of Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.290, -83.970

The Butts County Emergency Manager reported that two trees were blown down in the city.

Thunderstorm Wind, Jones

When
June 6, 3:45 PM EST
Where
Jones County, 0.69 mi S of Bragg
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
33.010, -83.530

The Jones County 911 Center reported three trees down.

Thunderstorm Wind, Troup

When
June 6, 3:50 PM EST
Where
Troup County, 0.9 mi NW of Bass Crossroads
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
33.140, -84.910

The Troup County 911 Center reported several trees down in the Hogansville area. One tree was down on a house.

Thunderstorm Wind, Meriwether

When
June 6, 4:12 PM EST
Where
Meriwether County, 1.73 mi W of Luthersville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.200, -84.780

The Meriwether County 911 Center reported a couple of trees down in the extreme northwestern portion of the county, along with several power outages.

Hail, Laurens

When
June 6, 4:30 PM EST to 4:35 PM EST
Where
Laurens County, 1.5 mi NNW of Condor
Measured
1 in hail
Reported by
911 Call Center
Coordinates
32.550, -82.840

The Laurens County 911 Center reported quarter sized hail east of East Dublin.

Thunderstorm Wind, Wilkinson

When
June 6, 4:32 PM EST to 4:37 PM EST
Where
Wilkinson County, 1.74 mi E of Toomsboro to 5.6 mi E of Toomsboro
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
32.830, -83.050

Ham radio operators reported a tree on a house east of Toombsboro, as well as several additional trees down on Highway 57 near the Washington County line.

Thunderstorm Wind, Laurens

When
June 6, 4:40 PM EST to 4:45 PM EST
Where
Laurens County, 4 mi NW of Lowery to 1.13 mi ENE of Lollie
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.391, -82.849

The Laurens County 911 Center reported that a couple of trees were blown down east of Dublin. One at South Poplar Springs Church Road and Highway 19 and the other at Wynn and Beacham Roads.

Thunderstorm Wind, Johnson

When
June 6, 4:47 PM EST
Where
Johnson County, 2.91 mi W of Wrightsville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.730, -82.770

The Johnson County Emergency Manager reported 20 trees down and a few houses with shingle damage west of Wrightsville.

Thunderstorm Wind, Emanuel

When
June 6, 5:09 PM EST
Where
Emanuel County, 0.58 mi E of Adrian
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.530, -82.590

Ham radio operators reported several trees down in Adrian.

Thunderstorm Wind, Emanuel

When
June 6, 5:24 PM EST to 5:29 PM EST
Where
Emanuel County, 0.69 mi N of Nunez to 0.79 mi NNE of Stillmore
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.490, -82.350

The Emanuel County 911 Center reported numerous trees down across southern portions of the county, including in Nunez, Stillmore, Norristown Junction, and the south portions of Swainsboro.

Thunderstorm Wind, Macon

When
June 6, 5:30 PM EST
Where
Macon County, 1.88 mi WNW of Winchester
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.430, -83.980

The Middle Flint Regional 911 Center reported that there were a couple of trees down in the Marshallville area.

Thunderstorm Wind, Telfair

When
June 6, 6:15 PM EST
Where
Telfair County, Mc Rae
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.070, -82.900

The Telfair County 911 Center reported that multiple trees were blown down in McRae.

Thunderstorm Wind, Dooly

When
June 6, 6:18 PM EST
Where
Dooly County, 1.36 mi WSW of Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.090, -83.800

The Dooly County Sheriff reported a couple of trees down in Vienna.

Thunderstorm Wind, Crisp

When
June 6, 6:39 PM EST
Where
Crisp County, 3.01 mi WSW of McKenzie
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
31.910, -83.720

The Crisp County Sheriff's office reported a couple of trees down in the eastern portion of the county.

Thunderstorm Wind, Crisp

When
June 6, 7:26 PM EST
Where
Crisp County, 1.38 mi S of Bedgood
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
31.830, -83.700

The public reported a couple of trees down just east of Interstate 75 near Arabi.

Thunderstorm Wind, Stewart

When
June 6, 7:30 PM EST
Where
Stewart County, Lumpkin
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
32.050, -84.800

The Stewart County 911 Center reported that a couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522897, 522898, 522915, 522912, 522896, 522905, 522922, 522907, 522906, 522909, 522911, 522924, 522916, 522918, 522920, 522927.